|alopecia from medications
Nov 4, 2003
I have been HIV+ for 19 yrs. I was on medications for the entire time except for a 10 month drug holiday. I restarted meds in July, this time using Fuzeon, Videx, Epivir, Kaletra, and Sustsiva. My hair is falling out and my Dr. hasn't been aware of any patient experiencing this symptom. My research suggests it's either the Videx or the Epivir, butI had taken Epivir for years with no problem. I discussed the problem with the makers of Fuzeon, and they are not aware of any problems like this either! HELP!!
| Response from Dr. Henry
Oh boy-that is a tough situation and a not uncommon complaint that I hear from patients. Pinning down the cause of the hair loss can be tough (advanced HIV, HIV drugs, immune reconstitution-etc). Given you regimen I assume you have a resistant virus which will be a challenge to control. I concur that the 3TC then ddI would be the most likely possible contributors if an HIV drug is involved. Switching to a different drug while maintaining maximun anti-HIV activity can be tough and would be a decision made with your HIV doc. Whether Fuzeon contributes to alopecia is hard to figure out given the complexity and variety of regimens it is used with.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.